MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. CONSERVE® A-CLASS® BFH® HEAD SHORT NECK 46MM; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. CONSERVE® A-CLASS® BFH® HEAD SHORT NECK 46MM; HIP COMPONENT
Model Number 38AM4604
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, on or around (b)(6), 2009, patient underwent a total hip arthroplasty (tha) on her left side at (b)(6).However, by the later part of the year 2020, patient's left hip had become painful.In early 2021, orthopedic surgeon informed her that he believed that her left hip had failed due to its metal-on-metal bearing surface and needed to be replaced.On (b)(6) 2021, patient's conserve® hip system was revised at (b)(6).During the revision of patient's hip, surgeon noted there was gross evidence of metallosis throughout the hip.Surgeon was able to explant the profemur tl stem without performing an extended trochanteric osteotomy.In the (b)(6), 2021, revision hip surgery, all of the wright medical hip devices that had been implanted on (b)(6), 2009, were removed and replaced with artificial hip devices manufactured by biomet-zimmer.

Brand Name
CONSERVE® A-CLASS® BFH® HEAD SHORT NECK 46MM
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key15316449
Report Number3010536692-2022-00301
Device Sequence Number5230195
Product Code KWA
UDI-Device IdentifierM68438AM46041
UDI-PublicM68438AM46041
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K021349
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number38AM4604
Device Catalogue Number38AM4604
Device Lot Number049846059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/09/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Initial Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown